MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US C-STEM SZ 2 HIGH OFFSET; C-STEM HIP IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US C-STEM SZ 2 HIGH OFFSET; C-STEM HIP IMPLANT : HIP FEMORAL STEM
Model Number 1570-14-085
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); No Code Available (3191)
Date of Event 07/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Initially or planned implants: pinnacle cup size 52, poly liner size 52- 32 and corail 11.Cup 52 and poly liner 52- 32 were selected.During surgery surgeon noticed tear in femur and decides to switch to implant a c- stem cemented implant.1 cerclage wire was used to stabilize the crack.C-stem size 2 and 36 +1.5 cup is selected.The discrepancy between the 52 poly liner implant and the 36 cup is not noticed by surgeon, medical staff nor the consulting depuy synthes product specialist during the surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
Additional information received stated that the replacement was due to a fractured neck of femur sustained after a fall from own height.Surgery time was not extended.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Udi : (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.H10 additional narrative: the reported explant date in d7 in the initial submission is now being retracted, as revision did not occur for the stem.

Brand Name
C-STEM SZ 2 HIGH OFFSET
Common Device Name
C-STEM HIP IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10415218
Report Number1818910-2020-18250
Device Sequence Number2803106
Product Code JDI
UDI-Device Identifier10603295060291
UDI-Public10603295060291
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K003421
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1570-14-085
Device Catalogue Number961315000
Device Lot NumberD20010553
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer08/12/2020
08/28/2020
09/16/2020
10/12/2020
10/19/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date08/18/2020
08/31/2020
10/07/2020
10/16/2020
10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
C STEM VOID CENTALIZER 10 DM; C-STEM AMT SZ2 HIGH OFFSET; C STEM VOID CENTALIZER 10 DM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR